MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC121200
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 04/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight: asked but unavailable.Other relevant history, including preexisting medical conditions: asked but unavailable concomitant medical products and therapy dates: asked but unavailable.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential device or procedure related adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to, endoprosthesis occlusion.Furthermore, additional considerations for patient selection include, but are not limited to, proximal neck angulation = 60° with minimal thrombus or calcification.
 
Event or Problem Description
On (b)(6) 2021 the patient underwent treatment of an infrarenal dissection with a narrow, calcified distal aorta using a gore® excluder® iliac branch component (main body left), gore® excluder® aaa contralateral leg component (left iliac artery extension), and contralateral leg component (right iliac artery extension).It was reported that cut downs and introducer sheaths were inserted successfully.Reportedly, the calcified dissection in the patient's infrarenal aorta was difficult to cross with a 0.035 guidewire.Therefore, a left radial approach was used and the guidewire was snared from the groin incisions.It was reported that the trunk-ipsilateral leg component was advanced and deployed without difficulty, the contralateral leg gate was cannulated and confirmed, and the contralateral leg component was deployed successfully into the patient's right common iliac artery (cia).The trunk-ipsilateral leg component was fully deployed and the contralateral leg component was deployed successfully into the lcia.A kissing balloon technique was performed using gore® molding & occlusion balloon catheters.The kissing balloon technique was performed from the flow divider down through the aortic bifurcation with what reportedly appeared to be full expansion of both balloons at each inflation.It was reported that final angiography resulted in good flow through both limbs.No further intervention was performed.The patient was discharged the next day.On or about (b)(6) 2021 it was reported that the patient returned to the emergency room.A cta reportedly showed occlusion of the contralateral leg component on the patient's right side.The cause for the occlusion was reportedly a compressed right limb due to calcification.No other devices were affected by the compression and occlusion.The patient was transferred to a different facility where the vascular surgeon performed a fem-fem bypass.There were no further reported issues.The patient tolerated the procedure.

Brand Name
GORE EXCLUDER AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11803170
Report Number3013164176-2021-01169
Device Sequence Number3535882
Product Code MIH
UDI-Device Identifier00733132618712
UDI-Public00733132618712
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/29/2023
Device Model NumberPLC121200
Device Catalogue NumberPLC121200
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2021
Initial Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR